Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 123, NWS Cleveland, OH

July 19, 2002Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2002, 6:11 PM EDT for Morrow County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2002, 6:11 PM EDT (22:11 UTC)
Expired
Jul 19, 2002, 7:15 PM EDT
In force
64 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 126 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:20 PM EDTThunderstorm WindIberia, OHThunderstorm winds downed two large tree limbs north of Iberia.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS51 KCLE 192211
SVRCLE
OHC117-192315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
612 PM EDT FRI JUL 19 2002

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORROW COUNTY IN OHIO...

* UNTIL 715 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTH OF MOUNT GILEAD...MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CARDINGTON
  CHESTERVILLE
  MOUNT GILEAD
  SPARTA

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:50 PM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 19, 1:50 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EDT FRI JUL 19 2002

ATTM...THE CDFNT IS STRETCHING ALONG THE LAKE ERIE COAST AND DRIFTING
SLOWLY SOUTH.  TRW DEVELOPING IN ADVANCE OF THE FRONT OVER MUCH OF
THE CWA.  TRW/RW WILL REMAIN THIS EVENING OVER THE SOUTHERN AND
CENTRAL PART OF THE CWA.  THE FNT AND PCPN WILL LIKELY BE SOUTH OF
THE AREA BY 00Z.  I WILL ADD A LEFT OVER WEATHER GROUP FOR THE SOUTH
THIS EVENING...OTHERWISE PARTLY CLOUDY TO MOSTLY CLEAR.

DRY WITH A BRIEF COOL DOWN ON SATURDAY AS SHALLOW COOL AIR MOVES
OVER THE AREA.  THE RIDGE WILL QUICKLY BUILD OVER THE AREA BY SUNDAY
WITH TEMPS BACK NEAR 90.

IN THE EXTENDED FEW CHANGES.  CHC RW ON MONDAY.  I KEPT AN EARLY CHC
ON TUESDAY FOR THE EASTERN AREAS.  PCPN HAD BEEN REMOVED FROM
THURSDAY
AND MOVED BACK TO FRIDAY AS THE APPROACHING FRONT SLOWS.

TEMPS NEAR GUIDANCE VALUES WITH ONLY MINOR ADJUSTMENTS

.CLE...
OH...NONE.
PA...NONE.

GARNET

In the hours before

Local storm report, Jul 19, 4:41 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
441 PM EDT FRI JUL 19 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    3 NNE FOSTORIA            OH   .75 INCH HAIL
07/19/02   SENECA

1257 PM    LLER                      OH   WIND DAMAGE
07/19/02   SENECA                         SEVERAL LARGE LIMBS DOWN.

0200 PM    SPRING MILL               OH   WIND DAMAGE
07/19/02   RICHLAND                       SEVERAL TREES AND POWER
                                          LINES DOWN.

0144 PM    ONTARIO                   OH   WIND DAMAGE
07/19/02   RICHLAND                       A COUPLE OF TREES AND
                                          LARGE LIMBS KNOCKED DOWN
                                          POWER LINES.

FMK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:44 PM EDTSevere Thunderstorm WarningCLESeneca46 min
Jul 19, 12:49 PM EDTSevere Thunderstorm WarningCLERichland56 min
Jul 19, 1:17 PM EDTSevere Thunderstorm WarningCLEMahoning28 min
Jul 19, 1:46 PM EDTSevere Thunderstorm WarningCLERichland59 min
Jul 19, 2:02 PM EDTSevere Thunderstorm WarningCLEHolmes58 min
Jul 19, 5:45 PM EDTSevere Thunderstorm WarningCLEMarion45 min
Jul 19, 6:33 PM EDTSevere Thunderstorm WarningCLEMarion42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.